Couldn't find what you looking for?

TRY OUR SEARCH!

Hi, I have a niece who has recently been diagnosed with attention deficit disorder. My sister told me she was prescribed Adderall. I am very concerned about my niece since I have read that Adderall can cause heart conditions. Is my niece in any danger? Should I talk to my sister about this or do I worry too much?

Loading...

Hi, Adderall is a drug used in treatment of attention deficit and hyperactivity disorder. This is a very serious drug that can cause some pretty dangerous side effects. The main ingredient in Adderall is a central nervous system stimulant called amphetamine. This substance, when used regularly, can lead to addiction. Besides this, certain heart conditions may be aggravated by the use of Adderall. That is why this drug is not prescribed for patients with high blood pressure and other heart conditions. It is true that Adderall may cause heart problems such as heart palpitations and even death, but this happens as a result of misuse or abuse or because there was a preexisting heart condition that the patient wasnt aware of. As I said, Adderall is a serious drug, but when used as the doctor prescribed, your niece should only benefit from it. However, you should talk to your sister about your worries. She should talk to her daughters doctor about this. Your niece should have her heart examined before she starts to take Adderall so that all reasons for worry would be eliminated.
Reply

Loading...

good day! first, I have to add that this is very bad thinking. Adderall is a medication that you can take only with a prescription of your doctor. You can't just, for example, wake up one day and say "Yes, I do have problems, I am going to buy an Adderall because I think that it might help me." Look, I was diagnosed with atrial fibrillation and doctor needed to find a proper atrial fibrillation treatment. In that time, Adderall was very popular and I was sure that doctor will prescribe it to me. Then, he told me that using Adderall over an extended period can increase the risk of critical cardiovascular problems and strokes. Also, there are some other issues that are related to this medication, such as depression, hostility and paranoia. 

Reply

Loading...

Dont put her on it!! I have taken adderall on and off my whole life so i think i have a more accurate understanding of how it works than any other docter with a PHd. Adderall is such a powerful stimulant. It is almost certain that any person prescribed this medication will abuse it at one point or another. I wish i would have never been put on it. She will become addicted. Your reinfocing in her psychology that taking pills are ok to treat problems. This will have an effect on her later in life. After coming off the medication you are chemically imbalanced and it can take years for your brain to start working correctly again. There are other natural methods to correct her focus. Add is proven not to be a legitamite diagnosis. These drug companies are either oblivious or dont care about how their product will really effect there buyers. You also stunt her emotional maturity as well as her physical. When i go off of it for months i have such extreme bouts of depression and other emotions. I feel like i have the emotional maturity of a 9th grader still sometimes and im 22. If i live till 40 i think i will be lucky. I have very irregular heart rhythms that dont go away when im not on the medication. By getting her on this medication you will be partly responsible for the suffering she will experience later in life. Many people prescribed medications are more likely to try drugs anyways. This is not a proven statistic but its logical sense. I now many people who used this same justification when experimenting with drugs. I hate adderall for taking my life. The field of psychology is still in the stone age dont let doctors fool you. There is not enough conclusive evidence to support the claim that Add is a real symptom. Your niece is a little kid of course she has trouble concentrating. I was forced on to this and resent the people responsible. If you dont believe me just let her stay natural until late middle school and see how she does. Diet and exercise have alot to do with peoples mental ability to focus. Try feeding her less meats and getting her outside more often. Its the fundamentals of being animals as we are we need that outlet for our energy! o.O
Reply

Loading...

Whoever reads this thread should bear in mind that the post dated on 05/01/10 was not written by a medical professional, and is written from a personal, biased perspective. Having said that, it is only fair to mention that I am also not a professional, and am not entitled to a professional medical opinion. I have been prescribed adderall as well, and have not noticed any adverse effects. The real truth is that the effects of this medication can vary from person to person, and the only advice that I feel comfortable offering is that anyone considering taking adderall should be evaluated by a qualified MD, and should also feel confident in their own decision to take the medicine.
Reply

Loading...

I took some form of stimulant from the age of 6 to 19 for my ADHD. At 24 I was hospitalized for chest pains and shortness of breath. I was diagnosed with Mitral Valve Prolapse and Atrial Fibrillation. I now have PVC's all day and cannot run or put strain on my heart anyway without falling into A-Fib. I'm 30 with a heart of a 65 year old. I don't expect to see that age.
Reply

Loading...

When my son was put on adderall for adhd he was seen by a pediatric cardiologist first. He is fine and has been since. Although, everyone is different, therefore they can react different to different meds. Some kids do extremely well while others can't take it at all.

 

Reply

Loading...


I have a history of atrial fibrillation and a pain management/weight loss doctor prescribed Adderall to help me lose weight-My pharmacist saved my life by telling me to start out with one quarter of a pill-I ended up in ICU for 4 days with Ventricular Tachycardia and I now have a heart loop monitor implanted in my chest. That was two months ago and I still am not well-I get many palpatations throughout the day and feel terrible. Be careful!
Reply

Loading...


I am a 54 year old woman, with no history of heart disease, and recently I have been to the E.R. w/heart palpatations, pain in my left arm and shoulder, and a feeling of impending death. Had a whole battery of tests, including chemical stress test, etc., but they couldn't find anything wrong. After returning home from an overnight in the hospital, I stopped taking it temporarily, but started up again after symptoms subsided.

After two weeks on the medication, the same symptoms have returned, but with almost immediate effect after taking the meds. Ended one evening with feeling as if my heart was turning over in my chest...landed on floor and have been having similar issues for the past few days. Yesterday I was better and I took no medication, but this morning I am having the fluttering and feel my heart pounding just walking across the room. No meds today either. In my opinion, this is from the Adderall which was never abused, (I always had ten pills or more left at the end of the month because I didn't take it on weekends or days I didn't work), I will never take it again. The doctor has taken me off it for one week to see if symptoms subside, and then I will start a different med. No more stimulants for me. This feels terrible!
Reply

Loading...


what does that have to do with anything troll ?
Reply

Loading...


I also wish that I never took it. I don't know how to get off of it, and I know it will eventually kill me. My teeth are all chipped and I have almost no enamel left on my molars from grinding. My mood swings are affecting my marriage and my kids, and I have chest pains all the time and don't sleep very much. BUt I don't know how to stop. It's not worth it - I wish I had never tried it. It's been 10 years, and I've only increased my dosage over time. I stopped taking it for two pregnancies, but then went back on as soon as I stopped breastfeeding. Then I went back to work and doubled my dose to get through it all. Every day is just getting-through-the-day and hoping my heart doesn't stop. Please don't try it.
Reply

Loading...

tell her to start meditation! control that fast-thinkin mind rather than dulling it and causing serious damage on the way..

Reply

Loading...

Don't take unless you want permanant heart damage. I took it and now I have chest pains every day. Don't take this drug! I wish I never had taken it.

Reply

Loading...

I used adderall on and off for 10 years. (Off now due to Afib). I experienced BIG mood swings on generic versions.

Reply

Loading...

This is probably the most honest and true evaluation of life on adderal. Adderal is a fraud and every doctor that prescribes it should be placed in jail for child abuse. Addiction, heart problems, losing one's true self, reinforcing taking the easy road over the correct road. All you can quote is his grammar you fool.
Reply

Loading...